| Model Number |
M00570370 |
| Medical Device Problem Code |
Defective Device (2588)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
03/26/2025
Type of Reportable Event
Serious Injury
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2025-01721 for the associated device information.It was reported to boston scientific corporation that two wallflex biliary rx fully covered rmv stents were to be implanted in the bile duct for the treatment of pancreatic cancer during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on march 26, 2025.The patient's anatomy was tortuous and was not dilated prior to stent placement.During the procedure, it was observed under fluoroscopy that the stent was in the intrahepatic ducts, but a large portion of the stent was still in the duodenum.The physician stated that the stent was 'acting like a 10x80' stent; however, the stent was not measured during the procedure.A second wallflex biliary stent of the same size was used, but the same issue recurred.It is unknown how the stents were removed from the patient, and a different size stent was used to complete the procedure.There were no patient complications as a result of this event.
Additional Manufacturer Narrative
Block h6: imdrf device code a0203 captures the reportable event of stent size incorrect.
Additional Manufacturer Narrative
Block b5 has been corrected.Block h6: imdrf device code a0203 captures the reportable event of stent size incorrect.Block h11: a wallflex biliary stent and delivery system were received for analysis.Visual examination of the returned device found the stent fully covered by the outer sheath and undeployed.A functional inspection was performed; the stent was deployed by actuating the delivery system (slide the handle back along the stainless-steel tube) without problems and no resistance was felt.A dimensional inspection was performed, and the stent was measured to be within specification.No other problems were noted with the stent and delivery system.Product analysis did not confirm the reported event of stent size incorrect as there is a lack of objective evidence to confirm the reported event; therefore, a review and analysis of all available information indicated the most probable cause is no problem detected.
Event or Problem Description
Note: this report pertains to one of two devices used during the same procedure.Refer to manufacturer report # 3005099803-2025-01721 for the associated device information.It was reported to boston scientific corporation that two wallflex biliary rx fully covered rmv stents were to be implanted in the bile duct for the treatment of pancreatic cancer during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2025.During the procedure, it was observed under fluoroscopy that the stent was in the intrahepatic ducts, but a large portion of the stent was still in the duodenum.The physician stated that the stent was 'acting like a 10x80' stent; however, the stent was not measured during the procedure.A second wallflex biliary stent of the same size was used, but the same issue recurred.It is unknown how the stents were removed from the patient, and a different size stent was used to complete the procedure.There were no patient complications as a result of this event.